MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that while trying to insert a screw, it would not disengage from the driver.Once the screw and driver were removed from the surgical area, it was discovered that a portion of the distal tip of the screwdriver was broken.There were no known patient complications.A visual assessment of the returned driver and pedicle screw confirmed that the screw is unable to be disengaged from the driver.The thread assembly at the distal tip of the driver is broken in the middle of the thread detail.The thread detail is split between the intended location on the screwdriver sleeve and inside the cup of the screw, located at the proximal portion of the screw.A dhr review was performed and there were no manufacturing anomalies identified.The instrument met all required specifications prior to distribution.This lot has been available for distributoin since 02/18/2016.The number of surgeries this instrument has been used in is unavailable.The corresponding surgical technique guides outlines the steps that must be performed to correctly load and plcae pedicle screw.It is unclear if all steps in the surgical technique guide were followed when loading and placing the pedicle screw.
 
Event or Problem Description
The complainant reported that while trying to insert a screw, it would not disengage from the driver.Once the screw and driver were removed from the surgical area, it was discovered that a portion of the distal tip of the screwdriver was broken.There were no known patient complications.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7538708
Report Number3005031160-2018-00013
Device Sequence Number16502156
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number054639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;